MAUDE Adverse Event Report: Thoratec Corporation THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); Ventricular (Assist) Bypass

Thoratec Corporation THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); Ventricular (Assist) Bypass
Model Number 106015
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Thrombosis/Thrombus (4440)
Date of Event 08/24/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient was complaining of repeated low flow alarms that did not resolve with afterload reduction.The patient presented hypertensive, upon trying to treat the hypertension the site got a computed tomography (ct) angiogram and found a large amount of peripheral thrombus within the within the outflow catheter of the left ventricle assist device with nearly 90% maximal narrowing.No significant hematoma adjacent to the assist device.Log files were sent for review.The log file was filled with low flow events.The pump appeared to be operating as intended.The device operated as expected.The event was considered therapy related as patient was hypertensive and outflow graft obstruction was discovered.Treatment included afterload reduction, ct angiography and echocardiogram.The next steps were subxiphoid window with outflow graft evacuation\ \ ct angiography findings indicated a large amount of peripheral thrombus within the within the outflow catheter of the left ventricle assist device with nearly 90% maximal narrowing.No significant hematoma adjacent to the assist device.The thoracic aorta appeared unremarkable without evidence for dissection or aneurysm.Small to moderate-sized bilateral chronic pleural effusions with pleural thickening were noted.The impression was high-grade stenosis of the outflow for the left ventricular assist device.The chronic bilateral pleural effusions appeared stable.There were no additional acute findings of the chest, abdomen or pelvis.

Brand Name
THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50811278
Report Number2916596-2026-2919572
Device Sequence Number16104876
Product Code DSQ
UDI-Device Identifier00813024011224
UDI-Public(01)00813024011224(17)190930
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2019
Device Model Number106015
Device Catalogue Number106015
Device Lot Number5726609
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Supplement Date Received by Manufacturer09/21/2026
Initial Report FDA Received Date09/17/2026
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age79 YR
Patient SexMale
Patient Weight198 LB